August 30, 2010,
K.G. asks from Spring Hill, FL on April 15, 2008
"Rash" Under Breasts
I have been getting a rash under my breasts (where my bra sits) that is the same thing as Athlete's Foot. It itches really bad and gets iritated even further by wearing a bra and by not wearing a bra. I can't win either way. I use powder every day after my shower and before I put my bra on. I put on the anti-fungal cream and powder when it flares up and within a few days it is cleared up only to come back a week later. I know it is caused by sweating. What else can I do to prevent the rash from coming back? Has anyone else experienced this? Help!!!
S.K. answers from Tampa on April 20, 2008
I experience it also. Sometimes its' flare-ups are back to back and other times there are months in between them. I have used all the creams and powders out there.The only thing that worked for me was hydrocortisone cream for sensitive skin. I haven't found the solution to permanently get rid of it. There's always hope.
E.W. answers from Tampa on April 16, 2008
My name is E. W. and years ago when I worked in the medical field a patient told me she puts deodorant under her breasts, so I tried it. Guess what, it works. I do tend to get a rash occassionally, but not as often as I did. It is actually yeast from sweating. When I get the rash, I use corn starch instead of powder at night before bed and it seems to dry it up. I also used plain corn starch on my daughter (now 8) when she was an infant and had diaper rashes.
Moms recommend the following deals from Mamapedia:
M.R. answers from Lakeland on April 16, 2008
try wearing a sports bra- no wiring and tinactin spray seems to be related to sweating but sports bras help with support but steer clear of lotions with perfumes and no baby powder- try cornstarch-- old wives tale
N.B. answers from Tampa on April 16, 2008
When that flares up you must be very uncomfortable!
Make sure that you are totally dried off under your breasts before you put anything on. I use my blow dryer on cool setting. When the rash starts flaring up I would make sure that you wash your towels after each use...hot water with a little bleach. I think there are two different medicines for athlete's foot,one is tolnaftate, can't remember what the other one is, you might want to try one and then if it flares up again try the other kind. I would also check with your dr and make sure it's not yeast. If it's yeast you might need to take meds that are specifically for yeast infections. Hope this helps! Good Luck!
C.T. answers from Tampa on April 16, 2008
You should stop using the powder. The powder is actually mixing with your sweat and making the rash. I know its hard to believe it, but the powder is actually really course and when you sweat its scratching your skin and causing this. I don’t use powder, but in the summer time I too get this every once in awhile from sweating, usually from a sports bra. The best thing to do is if you have any Nystation (your child night have been prescribed this for a diaper rash) or Cortizone 10 (you can buy at any drug store). Put it on after the area is clean and you will notice a major relief in a hour or so then in a few hours its practically gone. Good Luck and I hope it goes away fast for ya!!
M.F. answers from Tampa on April 16, 2008
M.P. answers from Tampa on April 16, 2008
B.G. answers from Melbourne on February 13, 2010
I have the same problem and do not know what to do about it.
M.C. answers from Tampa on May 19, 2008
I myself have only recently started with this same rash. I did the same as you with no relief.(thinking it would clear up with a fungal cream and powder.)At an appointment with my dermatologist he had perscribed me a cream (ketoconazole). This was for the rash and for the itching he gave me another script (Hydrocortisone Valerate)It cleared up in 2 days. I stopped using it and it came right back. I am glad to say that I went back to using it continuley for 1 week and now I've been rash free for over a month. He did tell me to stop using any kind of powder because it was only feeding the problem.Actually it was a yeast infection so I would like you to follow up with your family doctor and mention these scripts....good luck. M. C.
G.F. answers from Fort Myers on April 16, 2008
I use to get irritated under that area. I have used a deodorant stick and then some natural powder with no fragrance. I never have the problem any more. It also can be a form of eczema. Be sure to use too many chemical products as that can irritate it more. Hope that helps.